Alert archive / Arkansas / Wind Advisories in 2026
Wind Advisory 8, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 31, 2026, 11:21 AM CDT for Dunklin County, Pemiscot County, Missouri; 4 counties in Arkansas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2026, 11:21 AM CDT (16:21 UTC)
- Expired
- Mar 31, 2026, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -604 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
183 WWUS74 KMEG 311621 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1121 AM CDT Tue Mar 31 2026 ARZ009-018-026-028-MOZ113-115-312300- /O.NEW.KMEG.WI.Y.0008.260331T1621Z-260331T2300Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Kennett, Paragould, Piggott, Corning, Jonesboro, Blytheville, and Caruthersville 1121 AM CDT Tue Mar 31 2026 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and Pemiscot. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JAB
1 follow-up statement
926 WWUS74 KMEG 312257 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 557 PM CDT Tue Mar 31 2026 ARZ009-018-026-028-MOZ113-115-010000- /O.EXP.KMEG.WI.Y.0008.000000T0000Z-260331T2300Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Corning, Kennett, Jonesboro, Caruthersville, Blytheville, Piggott, and Paragould 557 PM CDT Tue Mar 31 2026 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... The threat has ended. $$ Schlessiger
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 31, 6:35 AM CDT, 4 hours 46 minutes earlier. Its key messages:
- Issued at 634 AM CDT Tue Mar 31 2026
- A significant warming trend will bring temperatures 10 to 15 degrees above normal this week, with high temperatures in the low to mid 80s through at least Thursday.
- Breezy conditions are expected today with south wind gusts near 30 to 35 MPH over the Mississippi River delta.
- Showers and thunderstorms will return to the forecast by Wednesday, with a 50% to 80% chance of rainfall starting on Thursday through the weekend.
Area forecast discussion, Mar 31, 6:35 AM CDT, 4 hours 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 635 AM CDT Tue Mar 31 2026 ...New AVIATION... .KEY MESSAGES... Issued at 634 AM CDT Tue Mar 31 2026 - A significant warming trend will bring temperatures 10 to 15 degrees above normal this week, with high temperatures in the low to mid 80s through at least Thursday. - Breezy conditions are expected today with south wind gusts near 30 to 35 MPH over the Mississippi River delta. - Showers and thunderstorms will return to the forecast by Wednesday, with a 50% to 80% chance of rainfall starting on Thursday through the weekend. && .DISCUSSION... (Today through Monday) Issued at 1203 AM CDT Tue Mar 31 2026 Tuesday's forecast will largely be a repeat of Monday, though a tad warmer and maybe a bit windier. The pressure gradient is tightening between a strong Bermuda High and an approaching cold front, which translates to elevated south/southwesterly wind gusts at the surface. Widespread 25-30 MPH wind gusts are expected Tuesday, with a pocket of higher gusts up to 35 MPH. HREF depicts low probabilities (10-20%) of meeting Wind Advisory criteria in the Missouri Bootheel area, so this will be something to just monitor throughout the day. These strong south winds will also aid in significant WAA, bringing our temperatures 10-15 degrees above normal for the next couple days. MEM airport's records are in danger of being broken on both Tuesday and Wednesday with forecast temps in the mid 80s. Moving into midweek, the upper level pattern starts to adopt more of a southwesterly flow regime aloft. This will allow for large scale lift at the surface coinciding with a series of cold fronts becoming stationary and lifting back north as warm fronts. This marks a significant pattern shift through the end of the forecast period. The next cold front's timing has been pushed back for the last couple model runs, now looking like it won't move through until Thursday morning, bringing PoPs back up to the 70-80% range. This same front will most likely stall out Friday, keeping us in a wet pattern through the weekend. Ensemble profiles indicate a messy convective regime Thursday through Sunday along this complex forecast of stalled fronts and subtle shortwaves. No one particular day is jumping out for a synoptic severe weather setup; the joint probabilities of CAPE > 500 J/kg and bulk shear > 30 kts (a good "first guess" at severe weather ingredients) are still less than 10% each day next week per the LREF. It will most likely be several days of widespread showers and thunderstorms until the front is able to clear the area on Sunday. Temperatures drop significantly after the final FROPA into the mid 60s Sunday afternoon. From a rainfall standpoint, QPF totals also continue to decrease with each subsequent model run. Ensemble totals are now more in the 1.5" realm over the course of 4 days. This more manageable amount should help alleviate our drought without posing much of a flash flooding threat. CAD && .AVIATION... (12Z TAFS) Issued at 634 AM CDT Tue Mar 31 2026 A BKN MVFR deck had spread through north MS earlier this morning and had reached a MEM-MKL line at 1130Z. This deck wasn't particularly well-handled by guidance. Expect a near repeat of Monday with respect to CIG trends, perhaps with an earlier transition to VFR today, given the stronger/deeper low level mixing. TSRA chances at TUP this afternoon are near the PROB30 threshold at best. Given the HRRR depiction of an uncapped moderately unstable atmosphere, a PROB30 was included in the TUP TAF. It will still likely take some forcing or differential heating to get an isolated TSRA or two to develop over northeast MS this afternoon. && .FIRE WEATHER... Issued at 1203 AM CDT Tue Mar 31 2026 Minimal fire danger concerns are expected for the foreseeable future, with minRH values remaining above 35%. Widespread rainfall amounts of 1-2" are expected from Wednesday through Sunday, which will likely help our ongoing drought conditions. Some gusty south winds could occur across northeast AR and the MO Bootheel, especially Tuesday afternoon. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...CAD AVIATION...PWB
Nearby
Wind Advisories in Arkansas, 2026Wind Advisories in Missouri, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.